MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION TERUMO NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number NN2516R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E3: occupation: rvt teaching/research technician.The actual sample was not available for evaluation.Instead, a photo of the actual sample with a non-terumo syringe was received.The cannula was found broken from the hub.The defects that could cause a broken cannula cannot be confirmed through the photo.Retention samples were visually inspected and confirmed free of defects such as bent/tilted cannula, and damage to the cannula that might contribute to the complaint.There was no issued nonconformity report related to human error during lot production.There are no nonconformities in the assembled needle lot supplied during production.Our needle assembly machine has a cannula removal unit that can detect all misaligned cannulas from the cannula lifting plate.All detected misaligned cannulas shall be scraped and fall on the catch pan at the backside to eliminate bent cannulas.During the cannula inspection, the supplied cannula raw material which is identified with the suffix "p" has undergone overall inspection.Defective samples found will be segregated and discarded accordingly.If any unusual cannula condition was found, a nonconformity report shall be issued.No nonconformity report was noted on the involved cannula lot.At the cannula station, an inspector ensures proper cannula alignment to prevent bent needles.Our product has an allowable tilting of the needle of not more than 2°.Tilted cannulas are one of the check items in the hourly in-process inspection during needle assembly.Visual in-process inspections are conducted during the manufacturing process to detect abnormalities in the product that may cause broken cannula.Before shipment, qc conducts outgoing inspections to check the overall condition of the products.Our cannula is a supplied raw material that complies with iso 9626, particularly on stiffness and breakage.It has undergone incoming inspection which includes visual inspection, dimensional inspection, and verification of the quality certificate.The supplied cannula raw material is tpc inspected wherein the overall visual condition of the cannula has been checked.From the previous two fiscal years to the present, we received a total of ten (10) complaints for the same issue, the cause of which was not identified as being related to our product or the manufacturing process.The root cause of the problem could not be identified based on our investigation of all the available information regarding this issue.A review of the product's lot history file revealed no related issues that would cause a cannula breakage.Our cannula (raw material) conforms to iso 9626, specifically on stiffness and breakage.We have routine inspections from the needle assembly process to the outgoing process to ensure that the assembled needles are in good condition before shipment.Our process is assured, and the complaint is unrelated to our manufacturing process.Terumo medical corporation (tmc) (importer) registration no.(b)(4) is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.
 
Event or Problem Description
The user facility reported that a 25g needle broke off completely from the hub and was stuck under the patient's skin.The needle had to be quickly shaved and circled, the patient anesthetized, and the needle retrieved, which had already migrated to a different location in the patient.It was very fortunate to have located it.There was no blood loss reported.Additional information was received on 27 feb 2025: the needle was used in the epaxial muscle to administer a premedication.It was given by a student.No irregularity was observed on the needle prior to breakage.The patient's condition is fine, with no issues noted.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to correct the address in section g1.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.2 to update section d9 and section h3, and to provide the completed investigation results.The actual and same lot samples were received.(b)(4) same lot samples and one (1) actual sample connected to a non-tpc syringe were received from ub no.(b)(4).In the actual sample, the cannula was found broken from the tip of the glue mound, and the cannula's end was observed deformed.The representative same lot samples were visually in good condition.The returned same lot samples were subjected to simulation: 1.The syringe with the 25g needle was punctured into the rubber cork.2.A manual cannula bending test was conducted wherein the needle was bent 45° from left to right (b)(4) times.Result: even after bending (b)(4) times, the needle did not break.Based on the results of our investigation, the root cause of the complaint could not be identified to be related to our product or manufacturing process.On the returned actual sample, the cannula was found broken at the tip of the glue mound, and the cannula's end was observed to be deformed.The unopened same lot samples are visually in good condition.The lot history file showed no non-conformity or any related problems that will affect the product quality.To further investigate, returned same lot samples were subjected to a manual cannula bending test, which showed a high resistance to breakage.The retention samples were visually inspected and confirmed free from defects that will affect cannula breakage.The root cause of the problem could not be identified based on our investigation of all the available information regarding this issue.A review of the product's lot history file revealed no related issues that would cause a cannula breakage.From our simulation, the cannula showed a high resistance to breakage, and the unopened same-lot samples returned by the customer are visually in good condition.Our cannula (raw material) conforms to iso 9626, specifically on stiffness and breakage.We have routine inspections from the needle assembly process to the outgoing process to ensure that the assembled needles are in good condition before shipment.Our process is assured, and the complaint is unrelated to our manufacturing process.

Brand Name
TERUMO NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP  4024
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP   4024
Manufacturer Contact
stephanie handy
950 elkton blvd.
ste. 320
elkton, MD 21921
9499890491
MDR Report Key21694447
Report Number3003902955-2025-00010
Device Sequence Number12966716
Product Code FMI
UDI-Device Identifier34806017511969
UDI-Public(01)34806017511969(17)280531(10)230623F
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121607
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNN2516R
Device Catalogue NumberN/A
Device Lot Number230623F
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer03/25/2025
04/15/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date04/03/2025
05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown